Alert archive / Georgia / Special Weather Statements in 2020
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 5, 2020, 11:07 PM EDT for Emanuel County, Montgomery County, Georgia. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2020, 11:07 PM EDT (03:07 UTC)
- Expired
- Aug 6, 2020, 12:15 AM EDT
- In force
- 68 min
- Issued by
- NWS Atlanta, GA
Counties Emanuel County, GA, Montgomery County, GA
The radar
The Robins AFB radar (KJGX), 94 km from the middle of the area, began a volume at 03:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 3.1 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2757 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 933 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
721
WWUS82 KFFC 060307
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
1107 PM EDT Wed Aug 5 2020
GAZ086-098-112-113-060415-
Toombs GA-Emanuel GA-Treutlen GA-Montgomery GA-
1107 PM EDT Wed Aug 5 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TOOMBS...SOUTHERN
EMANUEL...EASTERN TREUTLEN AND NORTHERN MONTGOMERY COUNTIES UNTIL
1215 AM EDT...
At 1107 PM EDT...a line of strong thunderstorms was along a line
extending from near Swainsboro to near Ailey. These storms were
nearly stationary.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of these storms include
Swainsboro, Mount Vernon, Vidalia, Oak Park, Ailey, Higgston, Nunez,
Tarrytown, Covena, Kibbee, Lexsy, Zaidee, Gillis Springs and
Normantown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3222 8236 3215 8246 3219 8263 3222 8263
3260 8242 3262 8222
TIME...MOT...LOC 0307Z 229DEG 3KT 3256 8233 3218 8252
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 5, 10:55 PM EDT, 12 minutes earlier.
Area forecast discussion, Aug 5, 10:55 PM EDT, 12 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1055 PM EDT Wed Aug 5 2020 .UPDATE... Aside from some ongoing training convection in the far southeast CWA at the time of this update and some raised pops for next few hours, expecting overall coverage to remain very isolated through the overnight given lingering remnant outflow triggering. Will need to monitor any patchy fog potential given areas of low level moisture but otherwise forecast largely on track with little change. Previous discussion follows... Baker && .PREV DISCUSSION... /Issued 853 PM EDT Wed Aug 5 2020/ UPDATE... 00z Aviation update below. Baker PREV DISCUSSION... /Issued 325 PM EDT Wed Aug 5 2020/ SHORT TERM /Tonight through Thursday Night/... Seeing fairly widespread convection popping up this afternoon, but overall density of coverage remains somewhat sparse, and intensity remains limited for now. Morning sounding showed a bit of a mid- level cap and shallow lapse rates, but strong heating has not had much trouble overcoming those limitations this afternoon. Still likely to see some strong storms and cannot rule out a few isolated damaging wind gusts. Convection expected to wane through the overnight hours but atmosphere would support an isolated shower or brief thunderstorm through most of the overnight period. Looks like a repeat of this pattern tomorrow as the region remains under weak southwesterly upper flow pattern with ample moisture and moderate instability by midday with good surface heating. 20 && .LONG TERM /Friday through Wednesday/... Fairly typical summertime pattern for the extended portion of the forecast. An old frontal boundary across south-central/south GA will remain nearly stationary through the weekend. This boundary may begin pushing northward early next week, before dissipating. Near normal temps/humidity for this time of year will lead to the afternoon/evening development of showers and thunderstorms. The old frontal boundary may provide for some focus, providing for slightly higher pops in it's vicinity. NListemaa && .AVIATION... 00Z Update... Mainly VFR conditions thru period. Most convection has diminished though remnant outflow boundaries will keep an isolated chance going into this evening and overnight but chance too low to include mention for now. Some possible lower cigs making into eastern sites for the early morning but keeping SCT 1200-1500 ft with FEW at other sites (KAHN could get close to IFR but will maintain FEW005 and monitor trends overnight). Some MVFR vsbys possible as well mainly for sites other than near KATL. Thursday has similar trend to cu field 4-6 kft and SHRA/TSRA chances from 18-24z and possibly linger a bit later. Winds starting out mostly VRB given outflows and going light VRB overnight (keeping east side for KATL), then back SW 5-6 kts for Thursday afternoon near KATL before flipping again to east side for evening. //ATL Confidence...00Z Update... Medium on early morning lower cig potential. High on all else. Baker && .PRELIMINARY POINT TEMPS/POPS... Athens 71 89 71 92 / 20 50 40 30 Atlanta 73 88 73 92 / 20 40 30 30 Blairsville 64 81 64 84 / 20 50 40 40 Cartersville 69 88 71 92 / 20 40 30 20 Columbus 73 95 73 96 / 20 30 30 30 Gainesville 71 86 70 90 / 20 50 40 30 Macon 71 94 72 95 / 20 40 30 30 Rome 69 88 69 93 / 20 40 30 20 Peachtree City 70 90 72 92 / 20 40 30 30 Vidalia 73 94 74 94 / 80 50 40 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...20/Baker LONG TERM....NListemaa AVIATION...Baker
Hazardous weather outlook, Aug 5, 10:04 AM EDT, 13 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1004 AM EDT Wed Aug 5 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-061015- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1004 AM EDT Wed Aug 5 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms are expected across north and central Georgia this afternoon and evening, mainly between 3 PM and 9 PM. A few storms may become strong to briefly severe. Damaging wind gusts, hail, frequent lightning, and locally heavy rainfall will be possible with any severe storms that occur. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Scattered thunderstorms are possible each day from Thursday through Tuesday, mainly in the afternoon and evening hours. A few storms each day could become strong to briefly severe, capable of producing damaging wind gusts, frequent lightning, and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 5, 8:08 PM EDT, 2 hours 59 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
808 PM EDT Wed Aug 5 2020
GAZ074>076-060045-
Jefferson GA-Washington GA-Glascock GA-
808 PM EDT Wed Aug 5 2020
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN JEFFERSON...NORTHEASTERN
WASHINGTON AND SOUTHWESTERN GLASCOCK COUNTIES UNTIL 845 PM EDT...
At 808 PM EDT...a strong thunderstorm was centered near Downs, or 8
miles northeast of Sandersville...moving north at 10 mph.
HAZARD...Winds up to 40 mph...up to penny sized hail...frequent
lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Sandersville, Davisboro, Edge Hill, Edgehill, Grange and Downs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3298 8262 3300 8279 3315 8279 3319 8264
3312 8252
TIME...MOT...LOC 0008Z 197DEG 10KT 3304 8269
HAIL...0.75IN
WIND...40MPHSpecial weather statement, Aug 5, 8:44 PM EDT, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
844 PM EDT Wed Aug 5 2020
GAZ074-076-060115-
Jefferson GA-Washington GA-
844 PM EDT Wed Aug 5 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JEFFERSON AND EASTERN
WASHINGTON COUNTIES UNTIL 915 PM EDT...
At 843 PM EDT...a strong thunderstorm was centered 4 miles west of
Bartow, or 12 miles northeast of Wrightsville...moving east at 10
mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Wadley and Bartow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3281 8240 3281 8241 3280 8242 3279 8241
3281 8251 3282 8253 3282 8256 3291 8258
3299 8248 3289 8238
TIME...MOT...LOC 0043Z 251DEG 9KT 3285 8255
WIND...40MPHSpecial weather statement, Aug 5, 9:16 PM EDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
916 PM EDT Wed Aug 5 2020
GAZ098-112-060145-
Treutlen GA-Montgomery GA-
916 PM EDT Wed Aug 5 2020
...SIGNIFICANT WEATHER ADVISORY FOR TREUTLEN AND NORTHERN MONTGOMERY
COUNTIES UNTIL 945 PM EDT...
At 916 PM EDT...a strong thunderstorm was over Zaidee, or over
Soperton...moving northeast at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Soperton, Tarrytown, Lothair, Zaidee, Gillis Springs and Kibbee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3226 8253 3238 8269 3249 8256 3246 8246
3238 8242
TIME...MOT...LOC 0116Z 221DEG 10KT 3238 8256
WIND...40MPHSpecial weather statement, Aug 5, 9:39 PM EDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
939 PM EDT Wed Aug 5 2020
GAZ113-060215-
Toombs GA-
939 PM EDT Wed Aug 5 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TOOMBS COUNTY UNTIL
1015 PM EDT...
At 938 PM EDT...a strong thunderstorm was centered near Ponderosa,
or 3 miles east of Lyons...moving north at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Lyons, Ponderosa and Ohoopee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3214 8220 3212 8220 3212 8231 3228 8235
3230 8223 3226 8222 3224 8221 3223 8221
3218 8219 3216 8218
TIME...MOT...LOC 0138Z 176DEG 9KT 3217 8225
WIND...40MPHSpecial weather statement, Aug 5, 10:33 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1033 PM EDT Wed Aug 5 2020
GAZ098-112-060300-
Treutlen GA-Montgomery GA-
1033 PM EDT Wed Aug 5 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TREUTLEN AND NORTHERN
MONTGOMERY COUNTIES UNTIL 1100 PM EDT...
At 1033 PM EDT...a strong thunderstorm was over Nunez, or 7 miles
south of Swainsboro...moving northeast at 20 mph.
HAZARD...Frequent lightning and heavy rain.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder...you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Some locations in the path of this storm include
Higgston, Tarrytown, Zaidee and Kibbee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3242 8239 3239 8240 3237 8241 3234 8241
3219 8248 3226 8261 3249 8247 3247 8243
3246 8242 3245 8240 3243 8239
TIME...MOT...LOC 0233Z 213DEG 18KT 3249 8237Special weather statement, Aug 5, 11:07 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1107 PM EDT Wed Aug 5 2020
GAZ086-098-112-113-060415-
Toombs GA-Emanuel GA-Treutlen GA-Montgomery GA-
1107 PM EDT Wed Aug 5 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TOOMBS...SOUTHERN
EMANUEL...EASTERN TREUTLEN AND NORTHERN MONTGOMERY COUNTIES UNTIL
1215 AM EDT...
At 1107 PM EDT...a line of strong thunderstorms was along a line
extending from near Swainsboro to near Ailey. These storms were
nearly stationary.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of these storms include
Swainsboro, Mount Vernon, Vidalia, Oak Park, Ailey, Higgston, Nunez,
Tarrytown, Covena, Kibbee, Lexsy, Zaidee, Gillis Springs and
Normantown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3222 8236 3215 8246 3219 8263 3222 8263
3260 8242 3262 8222
TIME...MOT...LOC 0307Z 229DEG 3KT 3256 8233 3218 8252The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 8:08 PM EDT | Special Weather Statement | FFC | Glascock | 37 min |
| Aug 5, 8:44 PM EDT | Special Weather Statement | FFC | Jefferson | 31 min |
| Aug 5, 9:16 PM EDT | Special Weather Statement | FFC | Treutlen | 29 min |
| Aug 5, 9:20 PM EDT | Severe Thunderstorm Warning | FFC | Jefferson | 40 min |
| Aug 5, 9:39 PM EDT | Special Weather Statement | FFC | Toombs | 36 min |
| Aug 5, 10:33 PM EDT | Special Weather Statement | FFC | Treutlen | 27 min |
| Aug 6, 12:20 PM EDT | Special Weather Statement | FFC | Fannin | 10 min |
| Aug 6, 1:28 PM EDT | Special Weather Statement | FFC | Union | 17 min |
| Aug 6, 1:47 PM EDT | Special Weather Statement | FFC | Union | 28 min |
| Aug 6, 3:03 PM EDT | Special Weather Statement | FFC | Chattooga | 27 min |
| Aug 6, 3:19 PM EDT | Special Weather Statement | FFC | Chattooga, Gordon | 26 min |
| Aug 6, 3:44 PM EDT | Special Weather Statement | FFC | Gordon | 31 min |
| Aug 6, 3:52 PM EDT | Special Weather Statement | FFC | Gordon | 23 min |
| Aug 6, 3:55 PM EDT | Severe Thunderstorm Warning | FFC | Murray, Whitfield | 50 min |
| Aug 6, 4:34 PM EDT | Special Weather Statement | FFC | Dade | 26 min |
| Aug 6, 4:45 PM EDT | Special Weather Statement | FFC | Catoosa | 30 min |
| Aug 6, 5:03 PM EDT | Special Weather Statement | FFC | Murray | 12 min |
| Aug 6, 5:44 PM EDT | Special Weather Statement | FFC | Cherokee | 16 min |
| Aug 6, 5:52 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee | 38 min |
| Aug 6, 6:09 PM EDT | Special Weather Statement | FFC | Jefferson | 36 min |
| Aug 6, 6:25 PM EDT | Special Weather Statement | FFC | Putnam | 35 min |
| Aug 6, 6:30 PM EDT | Special Weather Statement | FFC | Forsyth | 30 min |
| Aug 6, 6:37 PM EDT | Special Weather Statement | FFC | Johnson | 23 min |
| Aug 6, 6:40 PM EDT | Special Weather Statement | FFC | Newton | 35 min |
| Aug 6, 7:00 PM EDT | Special Weather Statement | FFC | Forsyth | 30 min |
| Aug 6, 7:04 PM EDT | Special Weather Statement | FFC | Jefferson | 26 min |
| Aug 6, 7:31 PM EDT | Special Weather Statement | FFC | Forsyth | 29 min |
| Aug 6, 7:42 PM EDT | Special Weather Statement | FFC | Morgan | 33 min |
| Aug 6, 7:57 PM EDT | Special Weather Statement | FFC | Glascock | 18 min |
Nearby
Special Weather Statements in Georgia, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.